Pregnant on 150mcg not sure if Im under medicated?

I was told when I took a blood test in march to lower my dose (didn't ask for results that time) , I was only a few weeks pregnant and had been on 200mcg a day.

I had another blood test last week and just got the results. My TSH is 4.99 and my T4 is 16. I have been feeling really, really exhausted lately. I thought it might be because I'm a tad anaemic too but after these results I'm thinking maybe it's my meds and I need to have them upped again?

Thing is the Gp didn't have my results at all and I had to chase up the antenatal clinic for the results who seemed confused about who would be dealing with me (Gp or consultant) so I am not sure what to do now.

2 Replies

  • Mamadoo, certainly if you are pregnant that's the time when it is essential that you are not under-medicated. If your TSH has risen, then you need to address that as soon as possible. I am surprised that they reduced your dose at such a critical time, why was it done?

    I would advise you to see your GP ASAP and ask this question. Your vitamins and minerals need to be monitored as well as your thyroid. In addition, you could ask the doctor to confirm to you who, exactly is going to keep an eye on you, because again, confusion in this area is not going to help you to have a peaceful and worry-free pregnancy.

    You don't say why you are on Levothyroxine, is it for Hashimoto's? It can fluctuate anyway but more so with the extra demands on your body.

    Can you get the previous results from March when they were lowered? If you can include the ranges, too, it would be very useful.

    I hope you have a happy pregnancy, congratulations, mum-to-be!

    Marie XX

  • This is from the NHS website:

    "If you are pregnant:

    If you are pregnant and have an underactive thyroid, you should see a specialist. You are more likely to need hormone-replacement tablets and more frequent check-ups to monitor your hormone levels."

    So do please speak to your doctor or consultant Your TSH is too high. In pregnancy it's more likely that you will need extra medication because your baby will be using some of your hormones.

    Best of luck to you and your family,

    Totoro x

You may also like...